Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 31, 2000, 4:27 PM MDT for Box Elder County, Utah. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2000, 4:27 PM MDT (22:27 UTC)
- Expired
- Aug 31, 2000, 5:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Box Elder County, UT
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 312229 SVRSLC UTC003-312300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 427 PM MDT THU AUG 31 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BOX ELDER COUNTY IN UTAH * UNTIL 500 PM MDT * AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF PARK VLY...OR ABOUT 40 MILES SOUTHWEST OF SNOWVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHEAST OF PARK VLY AT 435 PM MDT THIS THUNDERSTORM IS OVER RURAL AREAS...AND SHOULD REMAIN OVER RURAL AREAS. IT WILL CROSS STATE ROUTE 30 EAST OF PARK VALLEY. LARGE HAIL...STRONG GUSTY WINDS AND HEAVY RAIN CAN BE EXPECTED WITH THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4176 11357 4161 11342 4176 11300 4197 11315
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:45 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 31, 2:45 PM MDT, 1 hour 42 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 245 PM MDT THU AUG 31 2000 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER UTAH THROUGH FRIDAY. DRIER BUT STILL COOL AIR WILL BE OVER THE STATE SATURDAY. DISCUSSION...INCREASING SOUTHWEST FLOW ALREADY EVIDENT OVER UT WITH THUNDERSTORM MOVEMENT BEGINNING TO PICK UP SPEED. THIS TREND WILL CONTINUE THROUGH FRIDAY AHEAD OF THE EJECTING CLOSED LOW. SO THE FOCUS WILL BE SHIFTING FROM FLOODING PROBLEMS TO POSSIBLE SEVERE WEATHER FOR THE NEXT DAY OR SO. THERE WILL BE SEVERAL SHORTWAVES MOVING ACROSS THE AREA THROUGH FRI AFTERNOON THEN THE MAIN TROF THAT IS THE REMNANTS OF THE LOW WILL MOVE ACROSS FRI NIGHT. BY SAT A DRIER AIRMASS WILL BE IN PLACE ALTHOUGH THE MOISTURE MAY LINGER OVER THE NORTHEAST PORTION OF THE AREA INTO SAT MORNING. AS FAR AS DETAILS...TONIGHT THERE IS A RELATIVELY WEAK SHORTWAVE IN WEST CENTRAL UT MOVING NORTH THAT SHOULD PRODUCE FAIRLY WIDESPREAD CONVECTION IN THE NORTH DURING THE EVENING. THERE IS A STRONGER SHORTWAVE MOVING OUT OF SOUTHERN CA THAT IS TRIGGERING ACTIVITY OVER SOUTHWEST UT AND SOUTHERN NV. THE STORM PREDICTION CENTER HAS INCLUDED THE EXTREME WEST EDGE OF SOUTHERN UT IN AN AREA WITH A SLIGHT CHANCE OF SEVERE THUNDERSTORMS. THAT SEEMS REASONABLE WITH STRONG UPPER LEVEL DIVERGENCE FORECAST AS A JET BEGINS TO MOVE INTO THE AREA. THAT SHORTWAVE WILL CONTINUE NORTH AND COULD BRING SOME ACTIVITY INTO NORTHERN UT AGAIN LATER TONIGHT BUT FOR NOW WILL CONTINUE THE IDEA OF DROPPING TO ONLY CHANCE PROBABILITIES IN THE NORTH AFTER MIDNIGHT. THEN FRI LOOKS VERY ACTIVE AND PROBABLY WITH A BETTER CHANCE OF STRONG THUNDERSTORMS. THE JET WILL BE IN PLACE ACROSS EASTERN UT WITH LOTS OF SHEAR OVER MOST OF THE STATE AND THERE WILL BE SHORTWAVES MOVING ACROSS THE AREA TO HELP ORGANIZE AND TRIGGER THE ACTIVITY. THERE WILL ALSO BE INCREASING SOUTHERLY GRADIENT WINDS ESPECIALLY IN THE WESTERN VALLEYS. ONCE THE MAIN TROF GOES THROUGH FRI NIGHT IT LOOKS DRY BUT WITH TEMPERATURES A LITTLE BELOW NORMALS THROUGH THE HOLIDAY. THEN ANOTHER SHORTWAVE EJECTS OUT OF THE TROF THA$T WILL DEVELOP ALONG THE WEST COAST AND SHOULD BRING A CHANCE OF SHOWERS TO THE AREA ON TUE. SLC 6661 CDC 654- SANDERS .SLC...NONE.
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.